Alert archive / West Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 29, 2012, 4:35 PM EST for 5 counties in West Virginia; Garrett County, Maryland. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 4:35 PM EST (21:35 UTC)
- Expired
- Feb 29, 2012, 7:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garrett County, MD, Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 4:45 PM EST | FLOOD | Fairmont, WV | STREAMS IN BUILDINGS |
| Feb 29, 5:15 PM EST | HEAVY RAIN 2.9 | Terra Alta, WV | 2.9 INCHES SINCE 700AM |
| Feb 29, 5:23 PM EST | FLASH FLOOD | Kingwood, WV | 3 MUDSLIDES NEAR FELLOWSVILLE... ALBRIGHT... AND KINGWOOD |
| Feb 29, 5:30 PM EST | FLOOD | Rowlesburg, WV | SALT LICK ROAD FLOODED BETWEEN ROWLESBURG AND TERRA ALTA |
| Feb 29, 5:30 PM EST | FLOOD | Terra Alta, WV | FLOODED ROADS IN TERRA ALTA |
| Feb 29, 5:30 PM EST | FLASH FLOOD | Rowlesburg, WV | MUDSLIDES REPORTED ON ROUTE 72 SOUTHBOUND |
| Feb 29, 5:35 PM EST | HEAVY RAIN 2.67 | Fairmont, WV | 2.67 INCHES SINCE THIS MORNING...1.87 INCHES SINCE 330PM |
| Feb 29, 6:03 PM EST | FLASH FLOOD | Fairmont, WV | MEDIA REPORTS CAR FLOATING IN WATER AT FAIRMONT STATE UNIVERSITY |
| Feb 29, 6:11 PM EST | FLOOD | 2 Ne Oakland, MD | MEDIA WEB PAGE SHOWS WATER FLOWING OVER SAND FLAT ROAD |
| Feb 29, 6:11 PM EST | FLOOD | 4 Nw Oakland, MD | MEDIA WEB PAGE SHOWS WATER FLOWING OVER SAND FLAT ROAD |
| Feb 29, 6:55 PM EST | FLOOD | Deer Park, MD | NUMEROUS ROADS AND STREETS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193
WGUS51 KPBZ 292135
FFWPBZ
MDC023-WVC049-061-077-093-103-010030-
/O.NEW.KPBZ.FF.W.0001.120229T2135Z-120301T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN GARRETT COUNTY IN WESTERN MARYLAND...
PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
SOUTH CENTRAL MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
NORTHEASTERN TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 730 PM EST
* AT 431 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A SERIOUS OF SHOWERS AND THUNDERSTORMS WITH
THE BACK EDGE NEAR GRANGEVILLE...MOVING EAST AT 65 MPH.
RADAR ESTIMATES ARE IN EXCESS OF AN INCH OVER THE PAST 2 HOURS.
THIS IS ON TOP OF HEAVIER RAIN EARLIER TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3961 7899 3941 7913 3930 7929 3925 7939
3921 7936 3922 7931 3919 7929 3920 7937
3925 7940 3921 7944 3927 7987 3945 7993
3938 8009 3940 8010 3939 8020 3943 8027
3947 8049 3954 8049
$$
152 follow-up statements
989
WGUS71 KPBZ 292159
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EST WED FEB 29 2012
MDC023-WVC049-061-077-093-103-010030-
/O.CON.KPBZ.FF.W.0001.000000T0000Z-120301T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARRETT MD-PRESTON WV-MONONGALIA WV-MARION WV-WETZEL WV-TUCKER WV-
459 PM EST WED FEB 29 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EST FOR
TUCKER...WETZEL...MARION...MONONGALIA...PRESTON AND GARRETT
COUNTIES...
AT 448 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS TRAINING ACROSS THE WARNED AREA.
THE INDIVIDUAL CELLS WERE MOVING EASTWARD AT 55 MPH.
RADAR ESTIMATES ARE THAT IN EXCESS OF 2 INCHES OF RAIN HAS FALLEN
TODAY ALONG AND SOUTH OF A LINE FROM JACKSONBURG IN SOUTHERN WETZEL
COUNTY...TO FAIRMONT OF MARION COUNTY...TO TO SWALLOW FALLS STATE
PARK IN CENTRAL GARRETT COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNS
CHAPEL...GLADESVILLE...NEWBURG...FELLOWSVILLE...MASONTOWN...
TUNNELTON...KINGWOOD...ROWLESBURG...VALLEY POINT...TERRA
ALTA...CATHELDRAL STATE PARK...CRANESVILLE...SILVER
LAKE...REDHOUSE...SWALLOW FALLS STATE PARK...OAKLAND...MOUNTAIN LAKE
PARK...MCCOMAS BEACH...MCHENRY...GORMAN...DEEP CREEK LAKE STATE
PARK...KITZMILLER...BIG RUN STATE PARK AND MERRILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 3961 7899 3941 7913 3930 7929 3925 7939
3921 7936 3922 7931 3919 7929 3920 7937
3925 7940 3921 7944 3927 7987 3945 7993
3938 8009 3940 8010 3939 8020 3943 8027
3947 8049 3954 8049
$$
!15!587
WGUS71 KPBZ 292317
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EST WED FEB 29 2012
MDC023-WVC049-061-077-093-103-010030-
/O.CON.KPBZ.FF.W.0001.000000T0000Z-120301T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARRETT MD-PRESTON WV-MONONGALIA WV-MARION WV-WETZEL WV-TUCKER WV-
617 PM EST WED FEB 29 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EST FOR
TUCKER...WETZEL...MARION...MONONGALIA...PRESTON AND GARRETT
COUNTIES...
AT 613 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
AREAS OF FLOODED ROADS AND LANDSLIDES ACROSS THE WARNED AREA.
ALTHOUGH RADAR INDICATED THAT THE HEAVIEST RAIN HAS ENDED FOR THE
AREA...RUNOFF WILL CONTINUE FOR SEVERAL HOURS AND SMALL STREAMS WILL
CONTINUE TO RISE.
MOVE TO HIGH GROUND SHOULD FLOODING THREATEN YOUR RESIDENCE AND DO
NOT WALK OR DRIVE THROUGH WATER FLOWING OVER ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PITTSBURGH.
&&
LAT...LON 3961 7899 3941 7913 3930 7929 3925 7939
3921 7936 3922 7931 3919 7929 3920 7937
3925 7940 3921 7944 3927 7987 3945 7993
3938 8009 3940 8010 3939 8020 3943 8027
3947 8049 3954 8049
$$
!15!What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 29, 3:36 PM EST, 59 minutes earlier.
Area forecast discussion, Feb 29, 3:36 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EST WED FEB 29 2012
.SYNOPSIS...
A LOW PRESSURE CENTER NEAR CHICAGO WILL PUSH NORTHEAST INTO THE
LAKES AND WEAKEN...DRAGGING A COLD FRONT ACROSS THE OHIO VALLEY
TOWARD DAYBREAK THURSDAY. SHOWERS AND SCATTERED THUNDERSTORMS
AHEAD OF THE COLD FRONT WILL END AS THE DRY SLOT MOVES ACROSS
THE DISTRICT THURSDAY. THE NEXT COLD FRONT WILL BRING MORE SHOWERS
FOR LATE FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTHERN OHIO INTO NORTHERN
WEST VIRGINIA IN THE WARM SECTOR WILL CONTINUE INTO THIS EVENING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11PM SOUTH OF THE MASON
DIXON LINE WHERE ANOTHER INCH OF RAIN WOULD BRING STREAMS AND
CREEKS OUT OF THEIR BANKS. AN ADDITIONAL INCH OF RAIN IN THREE
HOURS OR LESS WILL BRING STREAMS AND CREEKS OUT OF THEIR BANKS.
A TORNADO WATCH REMAINS IN EFFECT THIS EVENING FOR EASTERN OHIO AND
THE NORTHERN PANHANDLE OF WEST VIRGINIA AND WETZEL COUNTY. STRONG
THUNDERSTORMS COULD FORM WHERE THE CLOUDS HAVE CLEARED AND SUNSHINE
MAY TRIGGER THE THUNDERSTORMS. THE GREATEST THREAT FOR SEVERE STORMS
WILL BE IN THE SOUTHERN PORTIONS OF OHIO.
AS THE SURFACE SLOW MOVES INTO THE LAKES AND THE COLD FRONT PUSHES
EAST...THE DRY SLOT BEHIND THE FRONTAL SHOWERS WILL END THE SHOWERS
FROM WEST TO EAST. A CHANCE OF SHOWERS WILL PERSIST ACROSS THE
NORTHERN PORTIONS OF THE FORECAST AREA FOR THURSDAY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
SHORTWAVE RIDGE WILL PROVIDE A DRY BREAK THURSDAY NIGHT. A WELL
DEVELOPED LOW PRESSURE SYSTEM, MOVING NORTHEAST FROM OKLAHOMA TO
MICHIGAN, MORE MOISTURE...AND WARMER TEMPERATURES TOWARD THE AREA
ON FRIDAY, WITH POSSIBLY SHOWERS LATE IN THE DAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THAT LOW PRESSURE IS FORECAST TO PUSH ANOTHER COLD FRONT ACROSS THE
UPPER OHIO VALLEY DURING FRIDAY NIGHT AND EARLY SATURDAY.
POST FRONTAL NORTHWEST FLOW SUPPORTS A COOL DOWN WITH A MIX OF RAIN
AND SNOW SHOWERS POSSIBLE SATURDAY NIGHT AND SUNDAY. THE ENSUING
BROAD RIDGE SHOULD PROMOTE DRY CONDITIONS AND MODERATING
TEMPERATURES MONDAY AND TUESDAY. DRY WEATHER WILL PERSIST INTO
WEDNESDAY WITH WARMING TEMPERATURES.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHEAST OF A
KPIT-KLBE LINE THIS AFTERNOON. IFR CONDITIONS WILL PERSIST THROUGH
AROUND 22Z AT KDUJ...WHILE PREDOMINATELY MVFR CEILINGS WILL LIFT TO
VFR IN THE WARM SECTOR.
POTENTIAL EXISTS FOR STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS
TO DEVELOP OVER OHIO AFTER 20Z AND THEN MOVE EAST ACROSS THE
FORECAST AREA LATE THIS AFTERNOON AND EARLY EVENING AHEAD OF AN
APPROACHING COLD FRONT.
SURFACE WINDS WILL VEER FROM SOUTHWEST TO WEST BEHIND THE FRONT LATE
TONIGHT WITH GUSTS UP TO 30KT AT TIMES.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
GENERALLY VFR WEATHER IS EXPECTED UNDER WEAK RIDGING THROUGH FRIDAY.
RESTRICTIONS AND SHOWERS ARE POSSIBLE AGAIN FRIDAY NIGHT AND
SATURDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS NORTHEAST AND PUSHES
A COLD FRONT THROUGH THE AREA. A REINFORCING SHOT OF COLD AIR WILL
BRING SCATTERED RAIN AND SNOW SHOWERS AND POSSIBLE RESTRICTIONS
LATE SUNDAY INTO EARLY MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR MDZ001.
OH...NONE.
PA...NONE.
WV...FLASH FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR WVZ012-
021>023-041.
&&Hazardous weather outlook, Feb 29, 1:48 PM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 148 PM EST WED FEB 29 2012 PAZ007>009-013>016-022-023-011900- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 148 PM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-WVZ001>004-011900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- 148 PM EST WED FEB 29 2012 ...TORNADO WATCH 49 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WIND WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ020-021-029-031-073>076-011900- BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES- 148 PM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ021>023-041-011900- GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- 148 PM EST WED FEB 29 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ012-011900- WETZEL- 148 PM EST WED FEB 29 2012 ...TORNADO WATCH 49 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WIND AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 29, 11:00 AM EST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EST WED FEB 29 2012
PAZ007>009-013>015-020-022-291700-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FOREST PA-LAWRENCE
PA-MERCER PA-VENANGO PA-
1100 AM EST WED FEB 29 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BEAVER...BUTLER...CLARION...FOREST...LAWRENCE...MERCER
AND VENANGO...
AT 1051 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF DARLINGTON...OR
ABOUT 3 MILES NORTHEAST OF EAST PALESTINE...MOVING EAST AT 50 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
WIND GUSTS TO 35 MPH AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING
OF WATER ON ROADS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4160 7925 4077 7924 4069 7935 4067 8051
4148 8050 4149 8038 4148 8014 4149 8012
4149 8001 4154 7994Special weather statement, Feb 29, 11:35 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1135 AM EST WED FEB 29 2012
MDZ001-PAZ031-075-076-WVZ021>023-041-291700-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-GREENE PA-MARION WV-
MONONGALIA WV-PRESTON WV-TUCKER WV-
1135 AM EST WED FEB 29 2012
...THUNDERSTORMS WITH HEAVY DOWNPOURS WILL AFFECT EASTERN
GREENE...GARRETT...MARION...MONONGALIA...NORTHWESTERN
TUCKER...PRESTON AND SOUTHERN FAYETTE COUNTIES...
AT 1130 AM EST...A STRONG THUNDERSTORM WAS LOCATED
MANNINGTON...MOVING EAST AT 50 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
WIND GUSTS TO 40MPH AND HEAVY DOWNPOURS THAT CAN CAUSE PONDING OF
WATER ON ROADS AND FLOODING IN POOR DRAINAGE AREAS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3936 7922 3923 7942 3921 7938 3922 7933
3919 7935 3923 7942 3920 7947 3927 7986
3930 7990 3943 7990 3945 7993 3938 8009
3939 8020 3945 8041 3994 8032 3991 7939
3985 7941 3979 7935 3973 7938 3971 7895Local storm report, Feb 29, 3:34 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLOOD FAIRMONT 39.48N 80.14W
02/29/2012 MARION WV PUBLIC
STREAMS OVER ROADS OR BRIDGES.
&&
EVENT NUMBER PBZ1200322
RGSpecial weather statement, Feb 29, 3:37 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EST WED FEB 29 2012
MDZ001-WVZ012-021>023-041-292100-
GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV-
337 PM EST WED FEB 29 2012
...SHOWERS AND THUNDERSTORM WILL AFFECT
GARRETT...MARION...MONONGALIA...PRESTON...TUCKER AND WETZEL
COUNTIES...
AT 330 PM EST...SHOWERS AND THUNDERSTORMS WERE LOCATED OVER AN AREA
TO THE EAST OF JACKSONBURG...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITHIN THIS AREA...AND ANY
THUNDERSTORM CELLS THAT STRENGTHEN FURTHER COULD REACH SEVERE
LEVELS.
IN ADDITION...RAINFALL AT THE RATE OF A HALF TO INCH PER HOUR COULD
GENERATE MINOR FLOODING IN AREAS OF POOR DRAINAGE...ESPECIALLY OVER
AREAS THAT RECEIVED HEAVIER RAIN THIS MORNING.
MOVE INDOORS WHEN THUNDERSTORMS APPROACH. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING
WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3904 7979 3913 7984 3923 7981 3930 7990
3944 7991 3938 8007 3939 8020 3946 8049
3943 8055 3947 8071 3952 8077 3970 8071
3972 7893 3941 7913 3920 7948 3920 7929
3909 7935 3906 7929 3896 7935
15Special weather statement, Feb 29, 4:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EST WED FEB 29 2012
MDZ001-WVZ012-021>023-041-292200-
GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV-
403 PM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WILL AFFECT GARRETT...MARION...NORTHERN
TUCKER...PRESTON...SOUTHERN MONONGALIA AND SOUTHERN WETZEL
COUNTIES...
AT 400 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTH OF MIDDLEBOURNE TO 6 MILES SOUTHEAST OF GRANGEVILLE...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN TO SEVERE LEVELS.
IN ADDITION...RAINFALL AT THE RATE OF A HALF TO INCH PER HOUR COULD
GENERATE MINOR FLOODING IN AREAS OF POOR DRAINAGE...ESPECIALLY OVER
AREAS THAT RECEIVED HEAVIER RAIN THIS MORNING.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
PINE GROVE... JACKSONBURG... BIG RUN...
SMITHFIELD... FOLSOM... CURTISVILLE...
GRANGEVILLE... NEWBURG... FELLOWSVILLE...
METZ... BENTONS FERRY... COLFAX...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3941 7913 3920 7948 3922 7931 3919 7929
3911 7933 3911 7934 3913 7984 3923 7982
3930 7990 3943 7990 3945 7993 3938 8007
3939 8020 3947 8049 3943 8055 3956 8083
3972 7931 3971 7893
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 1:11 PM EST | Flash Flood Watch | PBZ | Marion, Wetzel | 8 hr |
| Feb 29, 3:37 PM EST | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Tucker, Wetzel | 23 min |
| Feb 29, 4:03 PM EST | Special Weather Statement | PBZ | Marion, Monongalia, Preston | 57 min |
| Feb 29, 5:27 PM EST | Special Weather Statement | PBZ | Marshall, Ohio, Wetzel | 63 min |
| Feb 29, 6:30 PM EST | Special Weather Statement | PBZ | Marshall, Wetzel | 60 min |
Nearby
Flash Flood Warnings in West Virginia, 2012Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.